MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR03, 5X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFR03, 5X100 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic total hysterectomy.Event description: the trocar was placed in the patient and during instrument exchange the clear plastic from the seal was pushed down through the trocar and into the patient abdomen.The surgical team noticed the piece on the monitor and retrieved it from the patient.It is unknown which instruments were used at the time of the event.The complaint trocar was replaced with a new trocar.This has occurred a total of two times at this facility.No patient injury.Patient is stable and has been discharged.Product is not available for return.Unit was disposed of by the facility.Additional information received via phone on 04aug2021 from user facility: for both cases the entire clear plastic component fell into the patient.The component fell into the patient during the manipulation of the instruments.During one of the cases, it occurred during the manipulation of a maryland graspers.It is unknown which instrument was being used during the other event.No photos are available of the products.Type of intervention: the clear insert was retrieved from the patient.The trocar was replaced with a new trocar.Patient status: no patient injury, stable and discharged.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: laparoscopic total hysterectomy.Event description: event 1 of 2: report #2027111-2021-00599.Event 2 of 2: report # 2027111-2021-00600.The trocar was placed in the patient and during instrument exchange the clear plastic from the seal was pushed down through the trocar and into the patient abdomen.The surgical team noticed the piece on the monitor and retrieved it from the patient.It is unknown which instruments were used at the time of the event.The complaint trocar was replaced with a new trocar.This has occurred a total of two times at this facility.No patient injury.Patient is stable and has been discharged.Product is not available for return.Unit was disposed of by the facility.Additional information received via phone on 04aug2021 from user facility: for both cases the entire clear plastic component fell into the patient.The component fell into the patient during the manipulation of the instruments.During one of the cases, it occurred during the manipulation of a maryland graspers.It is unknown which instrument was being used during the other event.No photos are available of the products.Type of intervention: the clear insert was retrieved from the patient.The trocar was replaced with a new trocar.Patient status: no patient injury, stable and discharged.

Brand Name
CFR03, 5X100 KII OPT ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12297237
Report Number2027111-2021-00600
Device Sequence Number19955762
Product Code GCJ
UDI-Device Identifier00607915119881
UDI-Public(01)00607915119881(17)240518(30)01(10)1415766
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberCFR03
Device Catalogue Number101221201
Device Lot Number1415766
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/21/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARYLAND GRASPER OR UNKNOWNINSTRUMENT